1. wesbrencro

    wesbrencro Registered User

    Jan 16, 2008
    13
    Peterborough
    Hello, I have just joined as all our family ( 2 sisters aged 81) are concerned about my 91 year old aunt,lives alone, showing severe memory problems, confusion, also leaves her oven on, also has dreams/ hallucinations, does not sleep . She is fiercely independent. I take her for medical appointments, managed to see the GP both with and without her last week, he has started tests.
    My concern is that he mentioned possible tablets to keep her in her own home, but I have looked up the tablets, the side effects seem to be as bad as the 'illness'?
    Is anyone caring for anyone on these tablets, do they help please? Thank you :)Brenda
     
  2. SusanB

    SusanB Registered User

    Jan 15, 2008
    155
    Hove
    Hi there,

    Without knowing what the tablets are it's difficult to comment.

    GPs say this sort of thing when they mean general medication designed to make her "better" in general.

    Could you get some more info on what the meds are?
     
  3. wesbrencro

    wesbrencro Registered User

    Jan 16, 2008
    13
    Peterborough
    Hello Susan, Thanks for your quick reply- I see you are also a 'new' user. I have now read your threads, my aunt is also in denial about any illness, will not accept any carers except family. I also do her finances now, am registering EPA, she has' lost' 2 cheque books. Her 2 sisters are also in a kind of denial, she also argues with them more than our generation. This means I and my 2 ( working ) cousins , go to see her more often, I mostly , being retired.
    The medication has not been prescribed yet, but I am trying to be prepared for our next doctor's appointment! Brenda
     
  4. Nebiroth

    Nebiroth Registered User

    Aug 20, 2006
    3,518
    Try not to be too worried by the listed side-effects. Drug companies are obliged to list these in their products, not matter how rare the incidences are. Also, the most "common" side effects are usually the least severe/harmful and may well subside once the patient becomes adjusted to the drug.

    Everything will depend on the type of drug and the individual. If your aunt has a bad reaction then you should be prepared to contact the GP immediately for advice. This could range from stopping the drug right away, or keeping on using it in the hope that things will settle down.

    When my dad switched from Aricept to Reminyl we were repeatedly wanred that Reminly was well known to be the most likely to cause side-effects in that drug group and that if they did happen they were usually quite unpleasant.

    But we never did get any problems.
     
  5. Margarita

    Margarita Registered User

    Feb 17, 2006
    10,824
    london
    Yes I would also say , don't worry about the side effects as every one different in they reaction to them .

    My mother medication listed a load of not so nice side effects , then when she started taking them she was fine on them

    My main concern would be is making sure she taking them . as you say she confused she may forget to take them . would they or could they be anyone to supervise , making sure she take them daily ?
     
  6. wesbrencro

    wesbrencro Registered User

    Jan 16, 2008
    13
    Peterborough
    Thanks for all replies, quite reassuring.

    At present my aunt does take her other ( blood pressure) tablets daily , as long as she doesn't lose her' daily box' she keeps them in ! ( As she did one day, luckily it was found by her sister next day.)We will of course, keep an eye on this, if she gets worse. She seems to do tablets at present each morning, as long as she sticks to that routine, she ssems to keep to that at present. Any change in routine does seem to upset her.
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.